Alert archive / Louisiana / Tornado Warnings in 1996
Tornado Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 24, 1996, 5:40 PM CST for Natchitoches Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 1996, 5:40 PM CST (23:40 UTC)
- Expired
- Nov 24, 1996, 6:15 PM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Natchitoches Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
793 WFUS1 KSHV 242339 RRA TORSHV LAC069-250015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 540 PM CST SUN NOV 24 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 615 PM CST FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...NORTHERN NATCHITOCHES PARISH AT 540 PM CST THE SHREVEPORT DOPPLER WEATHER RADAR INDICATED A POSSIBLE TORNADO 5 MILES NORTH OF CAMPTI IN NORTHERN NATCHITOCHES PARISH. THIS STORM IS MOVING NORTH NORTHEAST AT 30 MPH AND WILL MOVE NEAR THE COMMUNITIES OF CRESTON AND CHESNUT IN NORTHERN NATCHITOCHES PARISH. IF YOU ARE IN THE PATH OF THIS TORNADO...GO TO AN INTERIOR HALLWAY ...CLOSET...OR BATHROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 24, 2:10 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 24, 2:10 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 210 PM CST SUN NOV 24 1996 UNABLE TO RETRIEVE PCGRIDDS OR GEMPAK THIS AFTN SO HAVE TO RELY ON AFOS GRAPHICS FOR MODEL DATA. ALL THREE MODELS DVLP A SIMILAR SOLUTION THRU THE FCST PERIOD WITH ONLY A FEW MINOR POSITION AND TIMING ERRORS. AM A BIT SURPRISED THAT ETA IS MORE AGGRESSIVE WITH PULLING MID LVL CIRCULATION TO THE N THAN NGM. THIS IS NGMS NORMAL BIAS. AVN IS...AS USUAL...THE SLOWER OF THE THREE BUT NOT BY MUCH. MID/UPR LVL CIRCULATION OVR S TX VERY EVIDENT IN WATER VAPOR IMAGERY THIS AFTN WITH DRY SLOT/VORT LOBE ALSO EVIDENT MOVG TO THE NE ACRS E TX ATTM. MODELS PICKED THIS UP AS THEY MOV CIRCULATION ARND THE BASE OF THE TROF AS JET MAX PULLS TO THE ENE AS WELL. AFTER JET MAX PULLS OUT OF AREA ERLY MON MRNG...UPR LVL TROF SHUD BGN TO FILL RAPIDLY AND MOV NE...BECOMING PART OF BROAD FLAT ERN U.S. TROF BY ERLY TUE. WRAP ARND MSTR IS SUFFICIENT TO CONT PCPN OVER MUCH OF THE CWA INTO MIDDAY MON BEFORE PREVIOUSLY MENTION UPR LVL TROF PASSES TO THE E AND PCPN ENDS. R LIKELY TO LESSEN IN INTENSITY THRU THE NIGHT...HWVR... AS FIRST VORT LOBE IS MOVG OVER AREA NOW AND MAIN VORT LOBE LIKELY TO EJECT OUT OF TROF ACRS SRN AND ERN PORTIONS OF CWA LATE TONIGHT AND ERLY MON. AM CONCERNED ABOUT AMT OF LOW LVL COLD AIR COMING INTO NRN AND NW PORTIONS OF THE CWA TONIGHT. TEMPS ALRDY IN THE LOW 30S ACRS PARTS OF ERN AND SRN OK AND INTO THE UPR 30S IN TX E OF DFW. FILL BEST CHCS FOR FREEZING OR MIX WILL BE ACRS EXTREME SE OK...EXTREME SW AR N OF TXK AND AREAS OF NE TX N OF A LINE FROM FROM ABOUT QUITMAN TO NEW BOSTON. SE OK AREA MOST LIKELY TO SEE ACCUMULATIONS BUT THESE WUD LIKELY BE LIGHT. RECOMMEND CONTINUING WINTER WEATHER WATCH SE OK WITH POSSIBLE ADVISORY EXTREME NE TX AND EXTREME SW AR. FOR REST OF THE AREA SHUD RMN A COLD RAIN AFTER FROPA. WILL STAY CLOSE TO AVN AND NGM MOS GUIDANCE FOR POPS AND TEMPS THIS FCST PERIOD AS BOTH PROVIDE REASON ABLE NUMBERS. SHV 41/43/34/50 +720 MLU 47/49/36/50 9841 18
In the hours before
Special weather statement, Nov 24, 5:08 PM CST, 32 minutes before
OKZ077-TXZ096-097-108>112-124>126-136>138-149-150-250115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 508 PM CST SUN NOV 24 1996 ...ICE STORM WARNING IN EFFECT FOR MCCURTAIN COUNTY TONIGHT TROUGH MONDAY MORNING... ...WINTER STORM WARNING IN EFFECT FOR RED RIVER COUNTY TONIGHT... ...WINTER WEATHER ADVISORY IN EFFECT FOR PARTS OF NORTHEAST TEXAS TONIGHT... VERY COLD AIR WAS PLUNGING SOUTH ACROSS EASTERN OKLAHOMA AND EAST TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS COLD AIR WILL INTERACT WITH ABUNDANT MOISTURE OVER THE AREA TO PRODUCE WINTER WEATHER OVER MUCH OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. AN ICE STORM WARNING IS IN EFFECT TONIGHT AND EARLY MONDAY ACROSS MCCURTAIN COUNTY IN OKLAHOMA WHERE SIGNIFICANT ACCUMULATIONS OF ICE ARE POSSIBLE. ICE ACCUMULATION ON TREE LIMBS AND POWER LINES COULD LEAD TO DAMAGE AND POWER OUTAGES LATE TONIGHT AND MONDAY MORNING. WHILE ACCUMULATIONS ON AREA ROADS AND BRIDGES WILL MAKE TRAVEL HAZARDOUS. IN NORTHEAST TEXAS...A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR RED RIVER COUNTY. LIGHT RAIN FALLING OVER THE AREA THIS EVENING IS EXPECTED TO CHANGE TO A MIXTURE OF SLEET...FREEZING RAIN AND POSSIBLY SNOW DURING THE OVERNIGHT HOURS. ICE ACCUMULATION ON TREE LIMBS...POWER LINES AND ROADS WILL BE THE MAIN THREAT IN THIS AREA AS WELL WITH POWER OUTAGES POSSIBLE AND HAZARDOUS DRIVING CONDITIONS LIKELY BY MORNING. SOUTH OF THE WINTER STORM WARNING A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT. A MIXTURE OF LIGHT RAIN...FREEZING RAIN AND SLEET IS LIKELY SHORTLY AFTER MIDNIGHT NORTH AND WEST OF A LINE FROM TEXARKANA TO CENTERVILLE. DRIVING CONDITIONS MAY BECOME HAZARDOUS ACROSS THIS AREA LATE TONIGHT AS ICE ACCUMULATES ON BRIDGES AND OVERPASSES. TO THE SOUTH AND EAST OF THE WINTER WEATHER ADVISORY...LIGHT RAIN SHOULD CONTINUE THROUGH THE NIGHT BUT MAY MIX AT TIMES WITH FREEZING RAIN. WHILE WIDESPREAD TRAVEL PROBLEMS ARE NOT ANTICIPATED IN THIS AREA...TRAVELLERS NEED TO USE CAUTION LATE TONIGHT AS SLICK SPOTS WILL LIKELY DEVELOP ON BRIDGES AND OVERPASSES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TELEVISION STATION FOR FURTHER INFORMATION ON THE DEVELOPING WINTER STORM. FAUCETTE
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:55 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 50 min |
| Nov 24, 4:55 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 65 min |
Nearby
Tornado Warnings in Louisiana, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.